A 36-year-old male asked:
Disclaimer

i have been sluggish, very low stamina and endurance, no sex drive and im only 36 and i gain weight even though i workout , also gain very little muscle for all the work i put in. will steroids help and are they dangerous?

2 doctor answers
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Sluggish: First step is to check with you primary care physician for assessment and blood work to rule out any physical issues and recommend treatment.
Answered on Oct 24, 2012
1
1 comment
2
2 thanks
Dr. Jeffrey Sider
38 years experience Sports Medicine
I would stay away from steroids due to the many potential negative consequences
Aug 9, 2012
Dr. Andrew Ho
Dr. Andrew Ho answered
29 years experience Psychiatry
Dangerous: Steroids will cause more problems. You are better off doing nothing than take steroids. Steroids will cover up many symptoms of serious medial illness. You risk ending up delaying proper treatment in addition to causing long term toxicity. See a doctor and at least get your thyroid checked.
Answered on Jun 11, 2013
8
8 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 41-year-old female asked:
Dr. Brad Goldenberg
35 years experience Pediatrics
Find an Endo ! : Not a great idea to self-medicate when you have no idea what you are doing to your body, and at 71, steroids will weaken your immune system an open yo ... Read More
1
1 thank
A 30-year-old female asked:
Dr. Mitchell Cohn
34 years experience Pain Management
A few thoughts: I get your point-you believe you have normal thyroid, yet you may not.TSH, alone, is a poor marker.Doesn't tell whether you have active thyroid hormon ... Read More
A 46-year-old female asked:
Dr. Adam Lewis
34 years experience Neurosurgery
Steroid injections: A single steroid injection should not cause muscle fatigue. Insomnia, night sweats and a rapid heart rate are common side effects. Repeated injection ... Read More
1
1 thank
A 22-year-old male asked:
Dr. Silviu Pasniciuc
26 years experience Internal Medicine
Not recommended: Both testosterone and anabolic steroids have short and long term side effects not worth the risk of using them. Would advise adjusting goals to realit ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month